Mirapex Update 2

Discussion in 'Fibromyalgia Main Forum' started by shar6710, Jan 10, 2007.

  1. shar6710

    shar6710 New Member

    I have been on .125 mg at bedtime since just before Thanksgiving. I initially felt much better cognitively but the effects began to wear off after about 3 weeks.

    I tried to get my sleep specialist to increase the dosage but he wanted to wait until after a sleep study. Monday I saw my PCP and he said go ahead. So I have now taken .25 for two nights and believe it has helped.

    I didn't feel great yesterday but considering that I actually left the house on Mon-get this not just once but twice(something I don't think I've done in over a year!!!)and was up late watching the Buckeyes embarrass themselves it was a miracle I could even get out of bed. Today after a slow start due to what I fear is a sinus infection setting in I still feel pretty good.

    I did have some stomach upset in the middle of the night Mon and since I experienced some of the same when I first went on Mirapex I have to admit that it is a side effect. However last night I made sure that I drank and ate a little more with it and was fine. I should add that I also take Trazodone and it upsets my stomach also.

    My sleep specialist has wanted me to wean off the Trazodone because he believes it only adds to my daytime sleepiness. I have finally been able to get down to a half dose and find that I am indeed more alert during the day and yet still sleeping through the night. I am going to enjoy this level of functioning for a while before trying to drop my Traz dose anymore.

    I also think my hair is thinning, my DH disagrees so maybe I'm just a little paranoid after Haleycole's problem.

    Overall I give Mirapex a huge thumbs up so far. It has not significantly impacted my physical fatigue, although I do recover more quickly. Also I do still have short-term memory problems and I'm not as quick minded as before this DD but at least I remember how to spell my own name!

    Shar

    AAAAGH obviously I still have some brain fog because I chose the wrong icon!!!![This Message was Edited on 01/10/2007]
  2. shar6710

    shar6710 New Member

    Do you know why flax seed helps with hair loss? Is it just the Omega3s? I already take fish oil or doesn't it work the same.

    Like I said my DH thinks I'm imagining it all but you know guys: really only observant about certain body parts! I'm going to ask the lady who cuts my hair next time I see her.

    Thanks,

    Shar
  3. stillfighting

    stillfighting New Member

    Shar,

    I was on methotrexate for a few weeks as a trial, and one of the things the rheumy gave me was high dose (1 mg) of folic acid to prevent hair loss and other nasty side effects. Wonder if this would work with Mirapex.

    Another thought about hair loss is it could be getting thinner if you are going through perimenopause or menopause. I'm 49, and my hair used to be so thick I couldn't find a clip to hold it back in HS. It has definitely thinned out some over the years--first started noticing extra hairs falling out with the first hot flashes. Good thing I started out with so much, or I'd be bald by now :)!

    I also just started taking Mirapex a couple of weeks ago, and am weaning off Klonopin. I seem to be a little less foggy, but hard to tell while still taking Klonopin. I also get nauseous in the morning (take Mirapex at night), but this could be from Plaquenil in the morning. It is so hard to sort out side effects when you are taking multiple meds.

    Hugs,
    Hilary
  4. shar6710

    shar6710 New Member

    Still not sure if my hair is actually thinning or not it has always been thin and scraggly. I'm not too concerned as long as it isn't a sign of something more ominous.

    The menopause is a interesting point, not sure what's going on there. I don't have hot flashes but since going off birth control almost 2 years ago I can go for up to four months without a period. Maybe I'll look into that.

    My stomach problems only lasted a few days this time. I also didn't have the problem with waking at 3 or 4 in the AM. I just hope I don't have to keep upping the dose like Parkinsons patients do.

    I am at that dangerous stage where I feel pretty darn good as long as I don't do anything. Of course how boring is that? So I tend to over do and make myself feel crappy again. I'm going to try to keep my schedule as clear as possible and put a stop to the push/crash cycle(yeah right!).

    Good luck with the Mirapex and keep us up to date.

    Shar